Alert archive / Texas / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 78, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 30, 1997, 12:02 AM CST for Gregg County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 1997, 12:02 AM CST (06:02 UTC)
- Expired
- Mar 30, 1997, 12:30 AM CST
- In force
- 28 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Gregg County, TX
The radar
The Shreveport radar (KSHV), 92 km from the middle of the area, began a volume at 06:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 29, 10:30 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 6.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2121 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 300603 RRA SVRSHV TXC183-300630- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1202 AM CST SUN MAR 30 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1230 AM CST FOR THE FOLLOWING AREA... IN NORTHEAST TEXAS ...GREGG COUNTY AT 1159 PM...DOPPLER RADAR INDICATED THE LEADING EDGE OF A LINE OF STRONG TO SEVERE THUNDERSTORMS FROM SOUTHEAST OF GILMER TO JUST WEST OF KILGORE. THESE STORMS MAY PRODUCE WINDS OVER 60 MPH AND HAIL UP TO 1 INCH IN DIAMETER. IF YOU ARE IN THE PATH OF THIS STORM...TAKE IMMEDIATE STEPS TO PROTECT YOURSELF AND YOUR PROPERTY...SUCH AS YOUR CAR...BOAT...AND PETS...FROM LARGE HAIL AND DAMAGING WIND. 4/5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 8:37 PM CST, 3 hours 25 minutes earlier.
Area forecast discussion, Mar 29, 8:37 PM CST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 830 PM CST SAT MAR 29 1997 CONTINUING TO WATCH STMS OUT IN TX...LISTENING TO THE WARNINGS ON NAWAS. FIGURE OUR CRNT FCST IS IN PRETTY GOOD PSHAPE. WILL PROBABLY BUMP MINS UP A LITTLE AS DWPTS ARE RISING THRU THE MID 50S AT SHV ATTM. OTRW...NO CHGS. 5
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 11:36 PM CST | Severe Thunderstorm Warning | SHV | Titus | 39 min |
| Mar 29, 11:54 PM CST | Severe Thunderstorm Warning | SHV | Upshur | 36 min |
| Mar 30, 12:29 AM CST | Severe Thunderstorm Warning | SHV | Harrison | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.